MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1455BNSB
Medical Device Problem Codes Peeled/Delaminated (1454); Contamination /Decontamination Problem (2895); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, the insulation of the blade tip broke in pieces at the time of making an incision.Some pieces fell into the patient¿s cavity, but the pieces could not be located on either inside the patient¿s cavity and outside the cavity.It was noted that the caused of the issue was due to device had been on electron beam sterilization.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.Five unused devices were also received.The reported condition was confirmed.Inspection found the ptfe insulator was damaged and torn.The damage to the electrode indicates the user mishandled the electrodes.Engineering agreed with the investigation results.The customer indicated that the cause of the failure might be that the device was subjected to electron beam sterilization.Instructions for use (ifu) clearly warns the user not to clean or sterilize the device for reuse.The investigation identified the root cause of the reported event to be attributed to user handling damage.The ifu states: this product cannot be adequately cleaned and/or sterilized by the user in order to facilitate safe reusage, and is therefore intended for single use.Attempts to clean or sterilize these devices may result in a bio-incompatibility, infection or product failure risks to the patient.If information is provided in the future, a supplemental report will be issued.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7839127
Report Number1717344-2018-01153
Device Sequence Number2434477
Product Code GEI
UDI-Device Identifier10884521038479
UDI-Public10884521038479
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE1455BNSB
Device Catalogue NumberE1455BNSB
Device Lot Number71920181X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;